Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Forced drug holiday. When return to meds?
Jun 21, 2004

Dear docs, I recently switched from Sustiva to Viramune to try to improve psichiatric symptoms. I had a really bad reaction to Viramune (really high liver enzimes, jaundice), so I had to stop everything. I'm on an unexpected and forced drug holiday. Said so, I began to think about taking that on my advantage. That's the question: is that a smart move? What are the risks? Resistance? When restart? My data: last combo (still the first one) sustiva, 3tc and d4t. VL <50, cd4 780

Response from Dr. Lee

This is a not-so-structured interruption. But, as you say, why not make the best of it? It would help to know what your CD4 nadir (lowest level) has been as that may help predict how long you could expect to remain stable off treatment. For example, folks who have had very low CD4 counts tend to lose ground more rapidly than those whose counts have always remained above 300-400.

Also, the amount of your viral load off treatment is somewhat predictive. A viral level of 2000 off therapy portends slow progression of disease compared to a level of 200,000.

Review your history and plan options with your doc. Sounds as though you have done fairly well on this first regimen in terms of viral control.

Be well.



Previous
From Sustiva/Combivir to Viread/Emtriva/Sustiva
Next
Timing of Crixivan/Norvir and Combivir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement